Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Intelence and not eating because of GI issues
Mar 28, 2012

! am 64, diagnosed for 3 years, I am taking Truvada 1X and 200 mg of Intelence 2X daily. I was undetectable and T-cell count of 625 as of one month ago. I have recently been hospitalized for Gastritis and Diverticulitis and was placed first on IV only, then IV and clear liquid, liquid, and then a day on a mechanical soft diet before returning to a full diet. I explained to the doctor that it is necessary to take Intelence after a meal, he ignored that and told me I had to not take food. My question is how likely is it my current regimen has failed because of not eating? I do plan to be tested next week. Thank you.

Response from Dr. McGowan

I would not worry. Taking the medicine on an empty stomach will reduce the level of etravirine in the blood by about half. However, since your viral load had been undetectable for a long time already, and you were also taking your truvada, I do not think that a few days with reduced food intake will matter. In fact, the days when you were taking a light meal would also be sufficient to raise the blood levels. Check you test results and keep on with your meds, I think it will be fine. Hope all of the GI issues are resolved, Joe



Previous
Dizzyness
Next
missed medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement